Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Nov 12, 2021, 4:49 AM EST for Northumberland County, Pennsylvania. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 12, 2021, 4:49 AM EST (09:49 UTC)
- Expired
- Nov 12, 2021, 5:15 AM EST
- In force
- 26 min
- Issued by
- NWS State College, PA
- Hail
- 0.00 in
- Wind
- 50
County Northumberland County, PA
The radar
The State College radar (KCCX), 111 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 9.8 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
122
WWUS81 KCTP 120949
SPSCTP
Special Weather Statement
National Weather Service State College PA
449 AM EST Fri Nov 12 2021
PAZ050-052-121015-
Northumberland PA-Snyder PA-
449 AM EST Fri Nov 12 2021
...A SHOWER WITH STRONG WIND GUSTS WILL IMPACT CENTRAL NORTHUMBERLAND
AND EASTERN SNYDER COUNTIES THROUGH 515 AM EST...
At 448 AM EST, Doppler radar was tracking a heavy shower with strong
wind gusts over Selinsgrove, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Shamokin Dam, Rebuck and Winfield around 455 AM EST.
Sunbury around 500 AM EST.
Northumberland, Stonington and Trevorton around 505 AM EST.
Riverside and Elysburg around 515 AM EST.
Other locations impacted by this storm include Seven Points,
Freeburg, Snydertown, Herndon and Selinsgrove Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4083 7650 4064 7687 4078 7702 4089 7687
4089 7682 4091 7684 4095 7679 4097 7666
4096 7663 4094 7660 4094 7656 4090 7656
4088 7654 4088 7651
TIME...MOT...LOC 0948Z 231DEG 37KT 4077 7687
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
JurewiczWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Nov 12, 1:27 AM EST, 3 hours 22 minutes earlier.
Area forecast discussion, Nov 12, 1:27 AM EST, 3 hours 22 minutes before
Area Forecast Discussion National Weather Service State College PA 127 AM EST Fri Nov 12 2021 .SYNOPSIS... Mild air will be displaced by a cold front pushing east across the state late tonight and Friday morning. A widespread soaking will occur along with unseasonably mild temperatures overnight and early Friday. Dry and cooler conditions will follow for Friday afternoon. A secondary cold front will move through Saturday morning, causing blustery conditions and dropping the temperatures down below normal. Lake effect precipitation will kick in for the rest of the weekend and last into the first half of the new week. && .NEAR TERM /UNTIL 7 AM THIS MORNING/... 115AM/0615Z: Updated HWO to account for D1 SPC MRGL risk (valid 01-12Z) across the southeast zones. Latest radar shows a narrow, low-topped SQ line/gusty mdt-locally heavy showers moving into the NW Alleghenies. Upstream obs indicate gusts to 40 mph are likely and we were keen to SPS the line with max gusts up to 50 mph. This will be the primary focus overnight as the line moves east across CPA. Previous Discussion Issued: 1101 PM EST Thu Nov 11 2021 Radar at 03Z shows an initial batch of showers lifting through north central Pa in advance of a mid level vort max preceding upstream trough. For much of central Pa the main slug of rain will arrive late tonight with arrival of low level jet and plume of anomalous pwats preceding the surface cold front. The leading edge of this rain is just entering western Pa at 03Z and slated to arrive over the western edge of the forecast area around midnight and the eastern counties around 08Z-09Z. Near term model guidance continues to target areas east of the Allegheny Plateau for the heaviest showers and possible thunder late tonight, as surge of Gulf of Mexico moisture is drawn north ahead of deep upper level trough. Latest guidance supports a general 0.75 to 1.00 inch in this area, with local amounts as high as 1.5 inches where the southerly flow is forced to ascend the higher elevations of Sullivan and Schuylkill counties. No significant flooding concerns, as these amounts fall well short of FFG. A surface warm front, located over southern Pa this evening, is progged to lift through the entire region later tonight. Surging low level moisture behind the front will result in an unseasonably warm night with steady or even slowly rising temperatures. Some minimal cape, combined with strong large scale forcing, could support late night thunder over the eastern half of the area. Latest SPC MRGL outlook has been expanded into the southeast part of the forecast area. Even though instability will be weak, a powerful low level jet with winds approaching 50kts at 925mb would pose a threat of damaging wind gusts accompanying narrow cold front rainband between 08Z-11Z over the southeast part of the forecast area. && .SHORT TERM /7 AM THIS MORNING THROUGH 6 PM SATURDAY/... Dry and shallow cool air/subsidence behind the front will bring partly to mostly sunny conditions for the late morning and afternoon hours with POPs falling quickly to near zero for the afternoon hours in all locations. Maxes could still get above 60F for the valley locations over the SE half of the CWA, while the wrn mtns will struggle to rise much at all, and maxes should hold in the l50s, and perhaps cooler on the highest ridges. Model soundings indicate the potential of dewpoints falling well below NBM guidance by afternoon, with very dry air above a weak inversion. Focus then shifts to a sharp but rather compact shortwave approaching from the Grt Lks. Scattered showers of rain and snow appear likely Saturday morning and very early afternoon over the Alleghenies with widely scattered rain showers downwind (east) of the mountains, as a drying downsloping westerly llvl flow develops around the time of strongest mid level CAA. QPF amounts from mixed precip over the western mtns should total around 0.10 of an inch Saturday, while 0.05 of an inch are expected over the Central Ridge and Valley region of the state (confined to the mid-late morning hours). Surface temps should remain above freezing early Saturday across the higher terrain of the west, so snow accums appear unlikely over the Alleghenies. Max temps Saturday will be anywhere from 3-8F below normal (with the greatest departures over the western mtns), though westerly wind gusts of 20-30 mph will make it feel noticeably colder. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Saturday's shortwave trof will be exiting the area at the beginning of the long term period, bringing dry but chilly conditions Saturday night into early Sunday. Focus then shifts to a fast-moving clipper approaching from the midwest. Thickening clouds and a bit of light snow appear possible over the Allegheny Plateau in the weak warm advection preceding the clipper. The bulk of latest guidance tracks the surface low north of Pa Sunday night, but passage of potent shortwave and associated cold front Sunday night/Monday morning could be accompanied by a round of snow squalls over the Alleghenies and either rain or snow showers further east. A cold northwest flow should result in lake effect snow showers over the western high terrain later Monday into part of Tuesday, then fair weather by late Tuesday, as upper trough lifts out and surface high builds in. Rising heights and a significant warm up are forecast over the eastern U.S. into mid week, as another shortwave crosses the Northern Rockies. This trof will bring a cold front and next chance of rain showers into Pa by Thursday. && .AVIATION /07Z FRIDAY THROUGH TUESDAY/... 6Z Update... Most sites VFR to MVFR with gusts up to 25kts. A line of gusty showers and heavy rain associated with a cold front will move across PA overnight. Gusts up to 40kts with the line and reductions in vis expected. Cigs are expected to drop as the front moves overhead with brief drops to IFR possible closer to daybreak. LLWS is expected overnight as well, in response to a brisk low- level southerly jet a couple thousand feet above the surface. The cold front will cross the area from west to east Friday morning, bringing an end to the LLWS and the rain showers. Behind the front, conds should gradually improve to VFR across all of central PA by midday. NW gusts up to 25kts likely behind the front tomorrow, with VFR to MVFR in cu mainly NW. A reinforcing shot of chillier air will produce scattered rain and snow showers Friday night into Saturday. Outlook... Fri night-Sat...Restrictions possible areawide in scattered -SHRA. Some wet snow will mix in across the N/W. Sat night-Tue...Lingering restrictions in scattered -SHRASN, primarily N/W. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/Dangelo NEAR TERM...Fitzgerald/Steinbugl SHORT TERM...Lambert/Fitzgerald LONG TERM...Fitzgerald AVIATION...Evanego/Wagner
Hazardous weather outlook, Nov 12, 12:05 AM EST, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service State College PA 1205 AM EST Fri Nov 12 2021 PAZ004>006-010>012-017>019-024>027-033>035-037-041-042-045-046- 130515- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Somerset-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming- 1205 AM EST Fri Nov 12 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ028-036-049>053-056>059-063>066-130515- Juniata-Franklin-Union-Snyder-Montour-Northumberland-Columbia-Perry- Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster- 1205 AM EST Fri Nov 12 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Tonight. A narrow squall line may produce a few instances of strong to locally damaging wind gusts late tonight into the pre dawn hours Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MRS
In the hours before
Special weather statement, Nov 12, 1:09 AM EST, 3 hours 40 minutes before
Special Weather Statement
National Weather Service State College PA
109 AM EST Fri Nov 12 2021
PAZ004>006-010-011-017-018-024-025-033-120730-
McKean PA-Warren PA-Potter PA-Northern Centre PA-Cameron PA-
Somerset PA-Clearfield PA-Blair PA-Cambria PA-Elk PA-
109 AM EST Fri Nov 12 2021
...A LINE OF SHOWERS WITH STRONG WIND GUSTS WILL IMPACT ELK...EASTERN
WARREN...CLEARFIELD...SOUTHWESTERN CENTRE...NORTH CENTRAL SOMERSET...
MCKEAN...WESTERN POTTER...BLAIR...CAMERON AND CAMBRIA COUNTIES
THROUGH 230 AM EST...
At 107 AM EST, Doppler radar was tracking a line of showers with
strong wind gusts along a line extending from near Scandia to near
Reynoldsville to near Jerome. Movement was northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Altoona, Johnstown, St. Marys, Bradford, DuBois, Clearfield,
Hollidaysburg, Tyrone, Westmont, Ridgway, Kane, Ebensburg, Belmont,
Nanty-Glo, Portage, Johnsonburg, Allegany State Park, Sandy, Cameron
and Northern Cambria.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4200 7813 4142 7806 4079 7815 4074 7823
4074 7816 4068 7822 4062 7818 4041 7821
4019 7909 4072 7880 4114 7880 4120 7876
4120 7871 4126 7874 4136 7900 4162 7896
4163 7904 4200 7909
TIME...MOT...LOC 0607Z 246DEG 26KT 4197 7905 4113 7894 4027 7906
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SteinbuglSpecial weather statement, Nov 12, 3:17 AM EST, 1 hour 32 minutes before
Special Weather Statement
National Weather Service State College PA
317 AM EST Fri Nov 12 2021
PAZ036-063-064-120900-
Adams PA-Franklin PA-Cumberland PA-
317 AM EST Fri Nov 12 2021
...A LINE OF SHOWERS WITH STRONG WIND GUSTS WILL IMPACT WESTERN
ADAMS...SOUTHEASTERN FRANKLIN AND WESTERN CUMBERLAND COUNTIES THROUGH
400 AM EST...
At 315 AM EST, Doppler radar was tracking a line of showers with
strong wind gusts along a line extending from near St. Thomas to
Shepherdstown. Movement was northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chambersburg, Carlisle, Waynesboro, Shippensburg, Greencastle,
Guilford, Plainfield, St. Thomas, Carroll Valley, Fayetteville, Wayne
Heights, Mont Alto, Scotland, Newville, Rouzerville, Marion,
Cashtown, Orrtanna, Pine Grove Furnace and Colonel Denning State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3996 7778 4031 7740 4032 7736 4026 7742
4026 7740 4029 7733 4028 7733 4027 7730
4029 7722 3972 7728 3972 7780
TIME...MOT...LOC 0815Z 224DEG 34KT 3994 7773 3945 7778
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SteinbuglSpecial weather statement, Nov 12, 4:25 AM EST, 24 minutes before
Special Weather Statement
National Weather Service State College PA
425 AM EST Fri Nov 12 2021
PAZ028-050-056-121000-
Perry PA-Juniata PA-Snyder PA-
425 AM EST Fri Nov 12 2021
...A SHOWER WITH STRONG WIND GUSTS WILL IMPACT NORTHEASTERN
JUNIATA...EASTERN SNYDER AND NORTHEASTERN PERRY COUNTIES THROUGH 500
AM EST...
At 423 AM EST, Doppler radar was tracking a heavy shower with strong
wind gusts near Richfield, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Mount Pleasant Mills around 435 AM EST.
Meiserville, Fremont and Middleburg around 440 AM EST.
Port Trevorton around 445 AM EST.
Kreamer around 450 AM EST.
Selinsgrove, Hummels Wharf and Kratzerville around 455 AM EST.
Shamokin Dam around 500 AM EST.
Other locations impacted by this storm include Liverpool,
Millerstown, Freeburg, East Salem and Selinsgrove Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4062 7729 4089 7693 4088 7692 4089 7682
4088 7680 4078 7686 4072 7686 4069 7687
4064 7694 4059 7696 4057 7699 4055 7699
4047 7714
TIME...MOT...LOC 0923Z 231DEG 37KT 4061 7713
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JurewiczSpecial weather statement, Nov 12, 4:49 AM EST, 0 minutes before
Special Weather Statement
National Weather Service State College PA
449 AM EST Fri Nov 12 2021
PAZ050-052-121015-
Northumberland PA-Snyder PA-
449 AM EST Fri Nov 12 2021
...A SHOWER WITH STRONG WIND GUSTS WILL IMPACT CENTRAL NORTHUMBERLAND
AND EASTERN SNYDER COUNTIES THROUGH 515 AM EST...
At 448 AM EST, Doppler radar was tracking a heavy shower with strong
wind gusts over Selinsgrove, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Shamokin Dam, Rebuck and Winfield around 455 AM EST.
Sunbury around 500 AM EST.
Northumberland, Stonington and Trevorton around 505 AM EST.
Riverside and Elysburg around 515 AM EST.
Other locations impacted by this storm include Seven Points,
Freeburg, Snydertown, Herndon and Selinsgrove Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4083 7650 4064 7687 4078 7702 4089 7687
4089 7682 4091 7684 4095 7679 4097 7666
4096 7663 4094 7660 4094 7656 4090 7656
4088 7654 4088 7651
TIME...MOT...LOC 0948Z 231DEG 37KT 4077 7687
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JurewiczThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 1:09 AM EST | Special Weather Statement | CTP | Blair, Cambria, Cameron, Clearfield, Elk, McKean | 81 min |
| Nov 12, 3:17 AM EST | Special Weather Statement | CTP | Cumberland, Franklin | 43 min |
| Nov 12, 4:25 AM EST | Special Weather Statement | CTP | Snyder | 35 min |
| Nov 12, 5:10 AM EST | Special Weather Statement | CTP | Columbia, Montour | 35 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.